View Full Version : Sickness after taking Concerta


TheKey78
02-01-16, 06:08 PM
I was recently diagnosed with ADD and was prescribed Concerta. I waited until the weekend to start taking my first dose because I was afraid of the side effects. I have work, exercise, studying etc to attend to every week and was hoping this would help me stay focused to get more things done. I have start things and get bored and never finish them. I get easily distracted, I was supposed to sit down and do my taxes but I ended up on this site. 30 minute later my husband asks me how my taxes are looking. :o

My husband noticed in the first dose that I was making quicker decisions and happy with the decision I made, for example. I have a hard time just picking what I want for dinner from a menu at a restaurant. I'd always ask what my husband is getting so just in case I made the wrong decision he can eat my food. Well 2 days in a row I ordered food and ate it without asking him what he's getting. It didn't take me 10 minutes to look over the menu. He was blown away at such a quick response I had to the medication.

For 2 days in a row I took the medication at 9:30am. The first day I did have boughts of nausea throughout the day but the evening I felt fine just wasn't able to go to bed until 2am.

Last night I started feeling nausea, it got progressively worse, I couldn't sleep my stomach was turning. I tried taking some pepto to just vomit that up less than 5 minutes later. Every time I drank water it seemed to agitate it more. Then I started having severe sharp stomach pains. I couldn't go into work today.

I've taken other types of meds before for depression such as wellbutrin, lithium etc... and never had symptoms as severe as this. The benefit doesn't out weight the side effects in my opinion if this is going to happen every night. I didn't take one today because I was just too sick.

Did I do something wrong? I called my doctor but can't get a call back they are too busy. Any help would be much appreciated.

dvdnvwls
02-01-16, 06:29 PM
Make a new appointment with the doctor, and when you get there, tell them everything. They don't discuss this kind of stuff over the phone.

sarahsweets
02-02-16, 05:22 AM
It could just be that the methylphenidate class of drugs is not for you.

TheKey78
02-03-16, 10:43 PM
Thank you, I did call and talked with the nurse. She was trying to say I had a stomach virus and that I shouldn't have reacted to it like that however, the Dr. did change me from concerta 18mg to Adderall 10mg. I pick it up tomorrow, but I've forgotten the instructions she gave me over the phone about making a new appointment 2 weeks before I run out? Wasn't sure why I'd have to make it that soon. With concerta they scheduled the appointment like the same day I would run out of that med. Any ideas what she was talking about?